Ask a doctor

I Have Constant Headaches After Botox in Forehaed, Crowfeet and Between Eyebrows?

I Have Constant Headaches After Botos in Forehaed, Crowfeet and Between Eyebrows.

Doctor Answers (7)

Headaches after Botox

+2

You did not mention how long ago you had your Botox or how long your headaches have persisted.  Headaches that last for a few days are common especially if you are new to Botox and are not used to the way it feels.  These usually respond to Tylenol or ibuprofen.  If your headaches have persisted for longer than a few weeks, they are probably unrelated to your Botox.  Please return to your injector or internist to be evaluated if your headaches persist.


Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Botox treats migraine headacehs and rarely causes headaches after cosmetic injections

+1

I can't tell you how many patients seek Botox injections in the forehead and in the corrugator areas (11 lines) for headache relief - calling it "Botox for migraines" - and it works.

There are also the rare patient (like you) that gets headaches in the forehead area after Botox injection. The good ews is that it will not persist. The important point is that if it does persist, you can't assume it is from the Botox and you should see a neurologist for a work-up to make sure it isn't something ominous causing the headache. Talk to your primary care doctor and get a referral to see a neurologist if the headache persists and if it gets worse, go to the emergency room.

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 7 reviews

Botox often helps reduce headaches but can, rarely, cause headaches

+1

Your symptoms seem troubling and you should see a neurologist. Possibly adjacent muscles are overcompensating and working too hard after the treated muscles begin to relax, or the technique of the injections is irritating the lining of the bone underneath the muscles which can cause pain, or your muscles are sensitive to the injections if the injector is penetrating them.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 32 reviews

Botox and Headaches

+1

Headaches are a normal side effect of Botox injections and should last no more than a few days. Ibuprofen should help with the pain. But what is your definition of “constant?” If your headaches are lasting longer than normal, consult your doctor and possibly ask for a referral to see a specialist.

Sanusi Umar, MD
Redondo Beach Dermatologic Surgeon
5.0 out of 5 stars 24 reviews

Constant Headaches After Botox

+1

Headaches after botox is possible in some rare cases but generally lasts no more than a couple of days.  If the headaches have persisted for more than 2 weeks then it is most likely unassociated with botox. 

Kris M. Reddy, MD, FACS
West Palm Beach Plastic Surgeon
4.5 out of 5 stars 18 reviews

Headache does occur for the first day or two after BOTOX in some individuals.

+1

Headache does occur for the first day or two after BOTOX in some individuals. This usually starts the same day of injection, and settles over a couple of days, not more than that. You should be able to manage this with Panadol. If the headache persists/ worsens do consider going back to your doctor.

Good luck!

Renita Lourdhurajan, MD, DNB
India Dermatologist
4.5 out of 5 stars 2 reviews

Headaches After Botox Unusual and Short-Lived

+1

I think this is probably unrelated at this point, as headaches after Botox are usually mild and short-lived.  I would recommend seeing a Neurologist who specializes in headaches.

Robert Strimling, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.